I've been taking my pill incorrectly but consistently for months, what should I do?

Patient

Q: I've been on the contraceptive pill Marvelon for 9 months now and have always had a regular bleed every month in my 7 day break. However, I've discovered that instead on having a 7 day break (which is what I was supposed to be doing) I've been having 6. So I've been starting each new pack a day early. I've been doing this since I have started the pill all those months ago, and have never missed a pill or period. I've also taken a pregnancy test which has come back negative.

Is my pill still fully effective even though I've been giving myself a smaller break in between packs? Or have I just got lucky in terms of not becoming pregnant (I use no other form of contraception)? And should I change my pill routine to the one I should be in from the one that I've been in for months (due to me getting confused as to what classes as a 'day')?

Doctor

A:   It is very nice to here from you that you are using the pills regularly with out skipping .

It wont be a problem if your taking pill a day earlier , you can stop and regularize it from now itself . there are very very less chances of becoming pregnant. very rare .
As your fine with your cycles and you have no problem you can use it normally in a proper way .

As a doctor i suggest you to prefer barrier method(condom) or IUCD (intra uterine contraceptive device)as they are very safer when compared to oral contraceptive pills .
If your only comfortable using these pills , you can go ahead in the same way .

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews